Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 201, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 25, 2004, 10:56 AM CDT for Fulton County, Mason County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 10:56 AM CDT (15:56 UTC)
- Expired
- Aug 25, 2004, 12:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 251556 SVRILX ILC057-125-251700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1054 AM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS EASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL NOON CDT * AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF SNICARTE...OR ABOUT 8 MILES NORTHEAST OF BEARDSTOWN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATH MARBLETOWN HAVANA SEPO THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4027 9030 4007 9026 4030 8971 4045 8996 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:48 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 25, 9:48 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 948 AM CDT WED AUG 25 2004 .DISCUSSION... REMNANTS OF OVERNIGHT MCS MOVING INTO IL AT 14Z AND EXPECT TO REACH FORECAST AREA (FA) WITHIN THE NEXT FEW HOURS. SOME STORMS LIKELY WILL BE SEVERE AND SPC PLANNING ON UPGRADING TO MODERATE RISK ACROSS WESTERN HALF OF FA. WILL UPDATE FORECAST TO INCREASE POPS. HIGH TEMPERATURES APPEAR TO BE ON TRACK...AS SOME BREAKS IN THE CLOUDS LIKELY. OTHERWISE...NO OTHER CHANGES AT THIS TIME. .PREV DISCUSSION... SHORT RANGE MODELS NOT TOO DIFFERENT WITH THIS FORECAST PACKAGE AS THE WARM...HUMID/TROPICAL AND UNSETTLED WEATHER PATTERN CONTINUES REST OF THIS WEEK. THIS DUE TO ILLINOIS IN A SW UPPER LEVEL FLOW WITH STRONG UPPER LEVEL RIDGE ANCHORED ACROSS THE ATLANTIC STATES AND BROAD TROF OVER THE ROCKIES AND SHORT WAVES EJECTING NE ACROSS THE MIDWEST. FORECAST CHALLENGE IS ADDRESSING CONVECTION CHANCES NEXT FEW DAYS AND RISK OF SEVERE WEATHER AND HEAVY RAINS TODAY WITH MCS THIS MORNING AND MORE CONVECTION REFIRING IN MODERATELY UNSTABLE AIR MASS THIS AFTERNOON. EXTENDED MODELS TRENDING QUICKER WITH COLD FRONT MOVING THRU IL LATE THIS WEEK WHILE A WAVE ALONG THIS FRONT AND APPROACHING UPPER LEVEL TROF TO KEEP CHANCE OF CONVECTION GOING ON SUNDAY. SHORT TERM...TODAY THROUGH FRIDAY... MCS ON NOSE OF A 30 TO 40 KT LOW LEVEL JET OVER NE MO...SE IOWA AND WEST CENTRAL IL CONTINUES EASTWARD JOURNEY TOWARD CENTRAL IL EARLY THIS MORNING. LEADING EDGE OF ITS CONVECTION JUST WEST OF RUSHVILLE TO GALESBURG LINE. WIDELY SCATTERED CONVECTION AHEAD OF THIS MCS OVER CENTRAL IL/IN. DAWN SURFACE MAP HAS 1004 MB LOW PRESSURE OVER CENTRAL KANSAS WITH A WARM FRONT EXTENDING FROM THIS LOW EASTWARD ACROSS FAR NORTHERN MO AND INTO CENTRAL IL. TEMPS NEAR DEWPOINTS IN THE UPPER 60S AGAIN EARLY THIS MORNING. HIGH CHANCE OF CONVECTION TODAY ACROSS CENTRAL IL WITH MCS MOVING EAST THRU AREA THIS MORNING WITH HEAVY RAIN POSSIBLE NORTH OF I-70 AS PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES. THEN REDEVELOPMENT OF CONVECTION THIS AFTERNOON IN MODERATELY UNSTABLE AIR MASS WITH LIFTED INDICES OF MINUS 4-6C AND CAPES OF 1500 TO 2500 J/KG AND HIGHEST WEST OF I-57 WHERE SPC HAS SLIGHT RISK FOR SEVERE WHERE LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE THIS AFTERNOON INTO THIS EVENING UNTIL SUNSET. DESPITE CHANCE OF HEAVY RAINS...DID NOT ISSUE FLOOD WATCH SINCE HEAVIEST RAINS TODAY JUST WEST OF CWA WHERE STRONGER LOW LEVEL JET AND UPPER LEVEL DYNAMICS...PLUS FLASH FLOOD GUIDANCE VALUES REMAIN HIGH FROM 1.9 TO 2.7 INCHES PER HOUR AND FROM 2.5 TO 4.5 INCHES IN 3-6 HOURS. KEPT LIKELY CHANCE OF CONVECTION THIS EVENING AND IN EASTERN IL OVERNIGHT AS SHORT WAVE OVER KANSAS EJECTS NE ACROSS IL TONIGHT AND MORE FUEL FROM LOW LEVEL JET. LINGERED CHANCE OF CONVECTION THU MORNING OVER MAINLY EASTERN IL AS MCS ACTIVITY WEAKENS AND MOVES EAST OF IL WITH SHORT WAVE ENERGY. HIGHS IN THE MID 80S TODAY WITH UPPER 80S FROM I-70 SOUTH. THEN MORE SUNSHINE BY THU AFTERNOON AND BREEZY SOUTH WINDS TO BOOST MERCURIES INTO THE UPPER 80S THU WITH SE IL AROUND 90. HUMID TOO WITH DEWPOINTS INTO THE 70S. CHANCE OF CONVECTION RETURNS THU NIGHT TO MAINLY NW CWA WHERE SPC HAS SLIGHT RISK OF SEVERE WHILE MODERATE RISK OVER WI AND NE IOWA. THIS DUE TO APPROACHING COLD FRONT THAT PUSHES INTO CENTRAL IL FRI WITH CHANCE OF CONVECTION OVER SE IL TOO BY THEN. KEPT HIGHS IN THE UPPER 80S FRI AS 850 MB TEMPS STAY PRETTY WARM AROUND 20C. SPC SLIGHT RISK FRI IS SW OF IL. LONG TERM...SATURDAY THROUGH TUESDAY... INCREASING LIFT/UVV DEVELOPING LATER FRI NIGHT INTO SAT NIGHT FROM THE SW AS SURFACE WAVE EJECTS NE OUT OF THE SOUTHERN HIGH PLAINS ALONG FRONT TO ENHANCE CONVECTION CHANCES AGAIN. THIS SURFACE WAVE TO KEEP THE FRONT NEAR SE IL THIS WEEKEND AND KEEP CHANCES OF CONVECTION GOING THRU SUNDAY AND AS UPPER LEVEL TROF MOVES INTO IL THEN. TEMPS COOLING BACK TO NORMAL THIS WEEKEND. DRY...LESS HUMID AND SEASONABLE TEMPS PREVAIL FROM SUNDAY NIGHT THROUGH WED WITH ZONAL UPPER LEVEL FLOW PREVAILING AND SURFACE HIGH PRESSURE NEAR IL. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && KELLY/HUETTL
Hazardous weather outlook, Aug 25, 10:22 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1022 AM CDT WED AUG 25 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-252200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1022 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT MAINLY ALONG AND WEST OF A SHELBYVILLE TO BLOOMINGTON LINE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE REST OF EAST CENTRAL AND SOUTHEAST ILLINOIS. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE. A COUPLE OF UPPER AIR DISTURBANCES WILL LIFT NORTHEAST ACROSS THE REGION TODAY AND TONIGHT. THESE DISTURBANCES WILL INTERACT WITH THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION AND PRODUCE THUNDERSTORMS. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL POTENTIALLY CAUSING LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL DISTURBANCES WILL MOVE THROUGH ILLINOIS BETWEEN THURSDAY NIGHT AND SUNDAY...BRINGING MORE THUNDERSTORMS TO THE REGION. SOME OF THESE STORMS COULD ALSO BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT THROUGH MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. EH/KELLY
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:02 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 58 min |
| Aug 25, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 59 min |
| Aug 25, 2:49 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Aug 25, 3:07 PM CDT | Flash Flood Warning | ILX | Cass, Morgan, Scott | 6 hr |
| Aug 25, 3:42 PM CDT | Flash Flood Warning | ILX | Mason | 6 hr |
| Aug 25, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 38 min |
| Aug 25, 4:30 PM CDT | Flash Flood Warning | ILX | Menard | 6 hr |
| Aug 25, 5:37 PM CDT | Flash Flood Warning | ILX | Logan, Sangamon | 6 hr |
| Aug 25, 5:52 PM CDT | Flash Flood Warning | ILX | DeWitt, McLean, Macon | 6 hr |
| Aug 25, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 65 min |
| Aug 25, 6:40 PM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
| Aug 25, 6:45 PM CDT | Flash Flood Warning | ILX | Tazewell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.